Alert archive / Florida / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 79, NWS Tallahassee, FL

July 29, 1996Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 29, 1996, 4:45 PM EDT for Leon County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 1996, 4:45 PM EDT (20:45 UTC)
Expired
Jul 29, 1996, 5:15 PM EDT
In force
30 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 8 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1996-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1996-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2035 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 292047
SVRTLH
FLC073-292115-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 PM EDT MON JUL 29 1996
 
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  515 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTH FLORIDA
 
   ...LEON COUNTY
 
AT 445PM EDT NWS DOPPLER WEATHER RADAR SHOWED A SEVERE THUNDERSTORM OVER
THE NORTHWESTERN TALLAHASSEE AREA. GOLF BALL SIZED HAIL HAD BEEN
REPORTED WITH THIS STORM AT 435 PM. MORE LARGE HAIL IS POSSIBLE AS THIS
STORM MOVES SLOWLY NORTHWARD INTO NORTHERN LEON COUNTY.
 
IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 10:49 AM EDT, 5 hours 56 minutes earlier.

Area forecast discussion, Jul 29, 10:49 AM EDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1020 AM EDT MON JUL 29 1996

MORNING SOUNDING NOT SHOWING MUCH INSTBLTY IF DEW PTS MIX OUT THIS
AFTN AS ANTICIPATED. TD ALREADY DOWN TO 65 AT TLH SO LOOKS LIKE DRY
AND WARM FCSTS FOR THE AREA ARE ON TRACK.

Nearby

Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.